Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

What causes persistent panic attacks despite taking Xanax and Escitalopram?

User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 2000
Answered : 2533 Questions
Question
I realized today after feeling like I was losing my mind and having a nervous breakdown for several days, that I haven't been taking my Escitalopram for a while now. Then tonight my BP was 215 over107. Was hot then cold, shaky scared. Went to ER after taking a .2 clonidine and my other BP meds. BP was down to 153/77. Never did see doctor. I took the Escitalopram this afternoon about4. Should I take another one now. I also took a .25 Xanax to help calm me down. Just took another Xanax. When I lie down, I start getting panicky.
Fri, 11 May 2018 in Mental Health
 
 
Answered by Dr. Ashok Kumar 3 hours later
Brief Answer:
You need to take your escitalopram tomorrow

Detailed Answer:
Hello,
Thanks for using Healthcaremagic.

I read your query and understand your concerns.

Escitalopram is not something which acts immediately. In fact in panic disorder or anxiety disorder it takes weeks to show its effect. On the other hand xanax starts working immediately and used on emergency basis.


So if panic is still going on there is need to repeat the xanax and not the escitalopram. You are supposed to take your next dose of escitalopram tomorrow as there is no additional benefit if the dose is doubled today.

I hope this helps you.
Feel free to write back to me if you have more questions.
Thanks and regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor